# SDR 2005FA0000411

- Difficulty date: October 31, 2004
- Submitted: March 24, 2005
- Operation: General aviation
- Aircraft: N4238F
- Make and model: Piper PA-28-151
- Aircraft serial: 287715010
- Engine: Lyc O320D3G
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston Ring
- Part number: SL3601SC
- Condition: Broken
- Location: Engine
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON NIGHT IFR FLIGHT, DEPARTED WITH 7.5 QTS OF OIL IN THE ENGINE.  WHEN ARRIVED AT DESTINATION 1.4 HOURS LATER AND PERFORMED A POST FLIGHT INSPECTION, FOUND THAT THE CRANKCASE WAS DOWN 4 QUARTS OF OIL AND THERE WAS NO SIGN OF AN OIL LEAK.  UPON INSPECTION, FOUND THE NR 3 CYLINDER TO BE HEAVILY CONTAMINATED WITH OIL.  THE CYLINDER WAS REMOVED AND FOUND THAT THE OIL CONTROL RING WAS BROKEN.  THE CYLINDER WAS INSPECTED NEW RINGS WERE INSTALLED AND THE AIRCRAFT WAS RETURNED BACK TO SERVICE.  NOW THIS SHOULDN`T HAPPEN ON BRAND NEW CYLINDERS WITH 200 HOURS ON THEM.  THE CYLINDERS WERE BY MFG, ALSO RIGS WERE PN SL-3601-SC, MFG DATE 10/1/2002. (K)
